MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430499
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment.The stent system was difficult to flush.The system barely passed over the wire.The stent could not be deployed.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The guidewire used in the intervention was not returned.Flushing of the instrument and insertion of a 0.018 inch reference guidewire was impossible as it was blocked by a particle.The particle was detected inside the guidewire lumen of the instrument.The particle was identified as glue which is used for the fixation of the shafts inside of the luer.The root cause for the complaint event is therefore most likely related to the manufacturing process.To prevent recurrence the respective internal departments were informed about this case.
 
Additional Manufacturer Narrative
The most probable root cause was identified as adhesive residue/particles within the gw lumen.The adhesive residue/particles were identified as glue which is used for the fixation of the shafts in side of the luer.Therefore, the root cause for the complaint event is most likely related to the manufacturing process cutting of innershaft and/or glueing inner shaft / stopper shaft to luer connector.The identified problem triggered a corrective action.The root cause analysis identified an specification issue.Thus, the specification documents and work instructions have been optimized and the in-process control has been optimized.The risk assessment of the corrective action confirmed that the identified problem represents no risk to the health or safety of users, patients or third parties is present and the effectiveness test of the corrective action was successful.

Brand Name
PULSAR-18 T3 6/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15726906
Report Number1028232-2022-05670
Device Sequence Number7542466
Product Code NIP
UDI-Device Identifier07640130446977
UDI-Public(01)07640130446977(17)2505
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number430499
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04220962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/09/2022
10/20/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/13/2022
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown